Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 16, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Mar 20, 2002, 10:19 AM EST for Bourbon County, Fayette County, Jessamine County, Kentucky. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2002, 10:19 AM EST (15:19 UTC)
- Expired
- Mar 20, 2002, 12:15 PM EST
- In force
- 116 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KY, Fayette County, KY, Jessamine County, KY
The radar
The Jackson,KY radar (KJKL), 114 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 201519 FFWSDF KYC017-067-113-201715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1015 AM EST WED MAR 20 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE IS CONTINUING A * FLASH FLOOD WARNING FOR... BOURBON COUNTY IN EAST CENTRAL KENTUCKY FAYETTE COUNTY IN EAST CENTRAL KENTUCKY THIS INCLUDES THE CITY OF LEXINGTON JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 1215 PM EST * HEAVY RAINS WILL END SHORTLY ACROSS THE WARNED AREA. HOWEVER...SEVERAL ROADS REMAIN IMPASSABLE FROM HEAVY RAIN THAT FELL OVERNIGHT AND EARLY THIS MORNING. * SOME LOCATIONS IN THE WARNING INCLUDE PARIS...LEXINGTON...AND NICHOLASVILLE EXCESSIVE RAINFALL FROM THIS STORM WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS...UNDERPASSESS AND LOW LYING AREAS. LAT...LON 3809 8455 3785 8465 3814 8420 3823 8429 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 10:15 AM EST, 4 minutes earlier.
Area forecast discussion, Mar 20, 10:15 AM EST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1015 AM EST WED MAR 20 2002 RAIN WINDING DOWN ACROSS CWA THIS MORNING FROM NW-SE. BASED ON 13Z/19-13Z/20 KLVX PRECIP HEAVIEST BAND OF 2+ RAINS FELL FROM OHIO TO FAYETTE COUNTIES IN KENTUCKY...WITH A MAXIMUM OF 3+ OVER SRN SCOTT CO. THESE AREAS ARE WHERE FLOODING PROBLEMS HAVE BEEN MOST WIDESPREAD...NUMEROUS FFW/FLWS ISSUED THUS FAR. 12Z MESO-ETA 300K SFC SHOWS 750MB BAROCLINIC ZONE ASSOC WITH HEAVIEST PRECIP MVD E OF CWA AFT 15Z. DOWNGLIDE RAPIDLY TAKING OVER IN SUB-310K LAYERS WITH BEST DEEP-LAYER MOISTURE E OF CWA BY 18Z. WILL BE UPDATING ZFP TO ACCOUNT FOR THESE TRENDS. WILL LIKELY WAIT UNTIL 11AM EST TO SEND PRODUCTS SINCE WELL PROBABLY UPDATE OUR FLOOD WATCH AS WELL. WHILE RAIN MAY BE ENDING...SOME FLOODING WILL BE ONGOING EVEN INTO THE AFTERNOON DUE TO RUNOFF. ALSO RIVER FLOODING WILL LIKELY BE AN ISSUE FOR THE NEXT FEW DAYS. .SDF...FLOOD WATCH CONTINUES THROUGH 18Z (21Z IN SE COUNTIES). SMALLCOMB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:18 AM EST | Flash Flood Warning | LMK | Butler, Grayson | 3 hr |
| Mar 20, 6:04 AM EST | Flash Flood Warning | LMK | Boyle, Larue, Marion, Mercer, Washington | 116 min |
| Mar 20, 6:26 AM EST | Flash Flood Warning | LMK | Grayson | 3 hr |
| Mar 20, 7:08 AM EST | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Mar 20, 7:24 AM EST | Flash Flood Warning | LMK | Bourbon, Fayette, Jessamine | 3 hr |
| Mar 20, 7:27 AM EST | Flash Flood Warning | LMK | Bourbon, Fayette, Jessamine | 3 hr |
| Mar 20, 7:39 AM EST | Flash Flood Warning | LMK | Harrison, Nicholas, Scott | 3 hr |
| Mar 20, 7:41 AM EST | Flash Flood Warning | LMK | Clark, Madison | 3 hr |
| Mar 20, 8:00 AM EST | Flash Flood Warning | LMK | Boyle, Garrard, Larue, Marion, Mercer, Washington | 3 hr |
| Mar 20, 9:01 AM EST | Flash Flood Warning | LMK | Edmonson, Hart | 104 min |
| Mar 20, 10:07 AM EST | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Mar 20, 10:55 AM EST | Flash Flood Warning | LMK | Garrard, Larue, Madison, Mercer, Nicholas | 80 min |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.